Alert archive / New Mexico / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 47, NWS Albuquerque, NM
NWS Albuquerque, NM issued this severe thunderstorm warning at Jun 14, 2002, 4:16 PM MDT for Colfax County, Mora County, New Mexico. It was in force for 59 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 14, 2002, 4:16 PM MDT (22:16 UTC)
- Expired
- Jun 14, 2002, 5:15 PM MDT
- In force
- 59 min
- Issued by
- NWS Albuquerque, NM
- Area
- Counties, with a storm outline in the text
Counties Colfax County, NM, Mora County, NM
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 14, 2:15 PM MDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 10.3 hours before the alert went out and 278 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 60 J/kg
- Mixed-layer CIN
- -133 J/kg
- Mixed-layer LCL
- 1022 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- -25 m²/s²
- 0-3 km storm-relative helicity
- 111 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KABQ 142216 SVRABQ NMC007-033-142315- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE ALBUQUERQUE NM 415 PM MDT FRI JUN 14 2002 THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTH CENTRAL COLFAX COUNTY IN NORTHEAST NEW MEXICO NORTHEASTERN MORA COUNTY IN NORTHEAST NEW MEXICO * UNTIL 515 PM MDT * AT 413 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER SOUTH CENTRAL COLFAX COUNTY...OR ABOUT 7 MILES SOUTHEAST OF SPRINGER...MOVING TO THE SOUTH SOUTHEAST AT 20 MPH. THIS IS A DANGEROUS STORM. PREPARE FOR DAMAGING WINDS IN EXCESS OF 60 MPH...LARGE HAIL AND FREQUENT CLOUD TO GROUND LIGHTNING. THIS SEVERE THUNDERSTORM HAS PRODUCED VERY LARGE HAIL. IF YOU ARE IN ITS PATH...TAKE ACTION TO PROTECT PROPERTY. LAT...LON 3640 10443 3631 10470 3602 10468 3601 10440
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 14, 3:50 PM MDT, 26 minutes earlier.
Area forecast discussion, Jun 14, 3:50 PM MDT, 26 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBUQUERQUE NM 350 PM MDT FRI JUN 14 2002 BIG STORY THE REST OF THIS EVENING WILL BE THE STRONG STORMS AND SEVERE WEATHER. STORMS SLOWLY DRIFTING OUT IN THE PLAINS WHICH MAKES THEM ESPECIALLY DANGEROUS. EXPECT THEM TO SLOWLY DRIFT TO THE EAST...SOUTHEAST WITH DIMINISHING ACTIVITY BY LATE EVENING. SAME THINGS ACROSS THE WEST AND HAVE HAD REPORTS OF HAIL THERE AS WELL. DEWPOINTS START TO GO DOWN ACROSS THE AREA ON SATURDAY WITH THE WEST REALLY DRYING OUT. NEAR BREEZY WINDS WILL BE SEEN ACROSS CWFA ESPECIALLY FAVORING THE WEST ON SATURDAY. EVEN WITH THE LOWERING DEWPOINTS ACROSS THE EAST...STILL CANT RULE OUT SHOWERS OR THUNDERSTORMS ESPECIALLY ACROSS THE NORTHEAST BUT ALSO INCLUDING THE EAST SLOPES OF THE SANGRES. BACKDOOR COLD FRONT ALTHOUGH NOT AS STRONG AS THE PAST COUPLE OF DAYS EXPECTED TO SWING DOWN SATURDAY NIGHT AND PROVIDE HIGHER DEWPOINTS AGAIN. THUS ANOTHER CHANCE FOR SHOWERS AND THUNDERSTORMS ALONG AND EAST OF THE CENTRAL MOUNTAIN CHAIN. THE COLD FRONT WONT BE NEARLY AS STRONG AND IS NOT EXPECTED TO PUSH THROUGH THE CENTRAL MOUNTAINS. DRYING AND WARMING THROUGH THE REST OF THE FORECAST. WACHTER .ABQ...SEVERE THUNDERSTORM WATCH THROUGH 8 PM FOR NORTHEAST..EAST CENTRAL AND NORTH CENTRAL PORTIONS OF NEW MEXICO...
In the hours before
Special weather statement, Jun 14, 11:00 AM MDT, 5 hours 16 minutes before
NMZ001>021-026-142000- HAZARDOUS WEATHER OUTLOOK FOR NORTH AND CENTRAL NEW MEXICO NATIONAL WEATHER SERVICE ALBUQUERQUE NM 1100 AM MDT FRI JUN 14 2002 NORTH AND CENTRAL NEW MEXICO SEVERE THUNDERSTORM OUTLOOK... ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED TODAY FOR ALL AREAS OF NEW MEXICO EAST OF THE CONTINENTAL DIVIDE. ISOLATED SEVERE THUNDERSTORMS WILL BE POSSIBLE...ESPECIALLY ACROSS THE EASTERN PLAINS. WEATHER SYNOPSIS...ABUNDANT LOW LEVEL MOISTURE COMBINED WITH DAYTIME HEATING AND OUTFLOW BOUNDARIES FROM THE PREVIOUS NIGHTS THUNDERSTORM ACTIVITY WILL RESULT IN ISOLATED TO SCATTERED THUNDERSTORMS GENERALLY EAST OF THE CONTINENTAL DIVIDE. ACROSS THE EASTERN PLAINS...ISOLATED SEVERE THUNDERSTORMS WILL BE POSSIBLE WITH DAMAGING WINDS AND LARGE HAIL WITH THE FAVORED AREAS WHERE THE CLOUD COVER IS LESS TO START OUT THE EARLY AFTERNOON HOURS. AT THIS TIME AREAS SOUTH OF INTERSTATE 40 WILL BE CAPABLE OF MORE SHOWER AND THUNERSTORM DEVELOPMENT DUE TO ANTICIPATED LESS CLOUD COVER. THE NON-SEVERE THUNDERSTORMS WILL STILL BE CAPABLE OF PRODUCING VERY STRONG GUSTY WINDS...DANGEROUS LIGHTNING AND SMALL HAIL. SPOTTER ACTIVATION MAY BE REQUIRED ACROSS THE FOLLOWING COUNTIES... COLFAX...HARDING...EASTERN MORA...AND UNION. THIS OUTLOOK PRODUCT IS FOR PLANNING PURPOSES TO IDENTIFY POTENTIAL HAZARDOUS OR LIFE THREATENING WEATHER. IT IS NOT INTENDED TO REPLACE SPECIFIC STATEMENTS OR WARNINGS RELATED TO FLASH FLOODS AND SEVERE THUNDERSTORMS. THIS OUTLOOK PERTAINS TO NORTHERN AND CENTRAL NEW MEXICO. FOR FAR SOUTHEAST NEW MEXICO USE PRODUCT WWUS84 KMAF. FOR SOUTHCENTRAL AND SOUTHWEST NEW MEXICO USE PRODUCT WWUS84 KEPZ.
Local storm report, Jun 14, 3:18 PM MDT, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE, NM
318 PM MDT FRI JUN 14 2002
TIME(MDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0310 PM 12 N CIMARRON NM 1.25 INCH HAIL
06/14/02 COLFAX REPORTED BY PUBLICLocal storm report, Jun 14, 3:49 PM MDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE, NM
349 PM MDT FRI JUN 14 2002
TIME(MDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0347 PM 5 N SPRINGER NM 1.75 INCH HAIL
06/14/02 COLFAX REPORTED BY PUBLICThe office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 13, 6:24 PM MDT | Severe Thunderstorm Warning | ABQ | Colfax | 36 min |
| Jun 13, 6:57 PM MDT | Severe Thunderstorm Warning | ABQ | Colfax | 48 min |
| Jun 13, 9:22 PM MDT | Severe Thunderstorm Warning | ABQ | San Miguel | 38 min |
| Jun 13, 9:56 PM MDT | Severe Thunderstorm Warning | ABQ | San Miguel | 49 min |
| Jun 13, 10:36 PM MDT | Severe Thunderstorm Warning | ABQ | Lincoln | 39 min |
| Jun 14, 2:33 PM MDT | Severe Thunderstorm Warning | ABQ | Colfax | 42 min |
| Jun 14, 2:35 PM MDT | Severe Thunderstorm Warning | ABQ | Colfax | 40 min |
| Jun 14, 2:58 PM MDT | Severe Thunderstorm Warning | ABQ | Cibola, Socorro | 47 min |
| Jun 14, 3:17 PM MDT | Severe Thunderstorm Warning | ABQ | Colfax | 58 min |
| Jun 14, 3:34 PM MDT | Tornado Warning | ABQ | Colfax | 41 min |
| Jun 14, 4:25 PM MDT | Severe Thunderstorm Warning | ABQ | Sandoval | 50 min |
| Jun 14, 5:06 PM MDT | Severe Thunderstorm Warning | ABQ | Harding, Mora | 39 min |
| Jun 14, 5:19 PM MDT | Severe Thunderstorm Warning | ABQ | Bernalillo, Torrance, Valencia | 41 min |
| Jun 14, 5:45 PM MDT | Severe Thunderstorm Warning | ABQ | Harding | 45 min |
Nearby
Severe Thunderstorm Warnings in New Mexico, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.